MAUDE Adverse Event Report: BAYER MEDICAL CARE INC MEDRAD ANGIOGRAPHIC/CT INJECTOR

BAYER MEDICAL CARE INC MEDRAD ANGIOGRAPHIC/CT INJECTOR
Model Number 60726793
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Air Embolism (1697); Stroke/CVA (1770); Low Oxygen Saturation (2477)
Date of Event 02/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Bayer medical care inc.Was informed that 65-year-old male had experienced left-sided weakness and a drop in oxygen saturation levels during a left heart catheterization while connected to a medrad® mark 7 arterion injection system (sn (b)(6)).Medical staff suspected an alleged air injection occurred while the injector was connected to the patient; however, this was not confirmed on the fluoroscopic images from the procedure.Following the development of the reported symptoms, a stroke code was called, the patient was given medication, a temporary pacemaker, and was taken to the radiology department where a ct of the head was performed, and air was visualized on the displayed images.The amount of air was not quantified.The patient is in the icu and is reported as being stable.
 
Additional Manufacturer Narrative
A system service check of the medrad® mark 7 arterion injection system (sn (b)(6)) was performed on (b)(6) 2025, which confirmed that the injector was operating within bayer specifications.The disposables that were in use during the procedure were discarded by the site; therefore, they are not available for evaluation.The customer was unable to provide the lot number of the disposables used during the procedure; therefore, testing of retained samples was not possible.The offer of additional clinical applications training was accepted by the customer and is being provided by the clinical performance center.The medrad® mark 7 arterion injection system operation manual cautions the user as follows: purge all air from syringe and disposables before connecting or injecting to patient.Before arming, the system prompts the operator to confirm that air has been purged from the syringe and disposable set.Once in the armed state, the system will not prompt the operator to check for air unless the operator performs an action that may introduce air.It is the operator's responsibility to successfully purge all air from the system.The purged air confirmation icon displays on the display control unit after the operator confirms air is expelled from syringe and disposable set.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.

Brand Name
MEDRAD ANGIOGRAPHIC/CT INJECTOR
Common Device Name
ANGIOGRAPHIC/CT INJECTOR
Manufacturer (Section D)
BAYER MEDICAL CARE INC
1 bayer drive
indianola PA 15051
Manufacturer (Section G)
BAYER MEDICAL CARE INC
1 bayer drive
indianola PA 15051
Manufacturer Contact
jason johnson
1 bayer drive
indianola, PA 15051
4124063016
MDR Report Key21584442
Report Number2520313-2025-00009
Device Sequence Number8757723
Product Code DXT
UDI-Device Identifier00616258009360
UDI-Public(01)00616258009360(11)170815
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K113133
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number60726793
Device Catalogue NumberART 700 TABL
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/11/2025
Initial Report FDA Received Date03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexMale